Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Columbia, SC

June 27, 20155 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2015, 6:59 PM EDT for 5 counties in South Carolina. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 6:59 PM EDT (22:59 UTC)
Expired
Jun 27, 2015, 8:00 PM EDT
In force
61 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Calhoun County, SC, Clarendon County, SC, Lee County, SC, Orangeburg County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:13 PM EDTTSTM WND DMG2 N Sumter, SCTREES DOWN HWY 521 AT MASON ROAD. TIME ESTIMATED BY RADAR.
Jun 27, 7:23 PM EDTTSTM WND DMG1 Wsw East Sumter, SCREPORTS OF MULTIPLE TREES DOWN ON VEHICLES ON PLOWDEN MILL ROAD. TIME ESTIMATED BY RADAR.
Jun 27, 7:40 PM EDTTSTM WND DMG5 Ne Cameron, SCTREE(S) IN ROADWAY AT SC HWY 33 AND SC HWY 6 BETWEEN CAMERON AND LONE STAR. TIME ESTIMATED.
Jun 27, 7:40 PM EDTTSTM WND DMG8 N Elloree, SCTREE(S) IN ROADWAY AT MCCORDS FERRY RD AND WEEKS LANDING RD NEAR LONE STAR. TIME ESTIMATED
Jun 27, 7:45 PM EDTTSTM WND DMG5 N Elloree, SCSCHP REPORTS TREES DOWN AT 3 BRIDGES RD AND MCCORDS FERRY RD (HWY 267), SOUTH OF LONE STAR. TIME ESTIMATED.
Jun 27, 8:05 PM EDTTSTM WND DMGSummerton, SCTREES DOWN AT BINGLE POND ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS52 KCAE 272259
SVRCAE
SCC017-027-061-075-085-280000-
/O.NEW.KCAE.SV.W.0088.150627T2259Z-150628T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN CENTRAL SOUTH CAROLINA...
  SOUTHEASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA...
  CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA...
  SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
  NORTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 658 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
  WEST OF BISHOPVILLE TO NEAR SUMTER TO ST. MATTHEWS...AND MOVING 
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMTER...MANNING...BISHOPVILLE...SOUTH SUMTER...ST. MATTHEWS...
  SUMMERTON...MILLWOOD...OAKLAND...MULBERRY...TURBEVILLE...
  MAYESVILLE...PINEWOOD...CAMERON...LYNCHBURG...PAXVILLE...SHILOH...
  LAKEWOOD...DALZELL...OSWEGO AND CANE SAVANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&

LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
      3356 8093 3376 8068 3375 8061 3379 8060
      3381 8061 3385 8057 3416 8049 3426 8043
      3435 8019 3423 8011 3415 8015 3400 7990
      3398 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 2258Z 254DEG 37KT 3420 8041 3387 8049 3364 8078 

$$
1 follow-up statement
054 
WWUS52 KCAE 272345
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
745 PM EDT SAT JUN 27 2015

SCC075-272348-
/O.CAN.KCAE.SV.W.0088.000000T0000Z-150628T0000Z/
ORANGEBURG SC-
745 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGEBURG COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
      3355 8053 3356 8054 3356 8070 3423 8011
      3415 8015 3409 8008 3408 8003 3403 7997
      3400 7990 3398 7990 3395 7998 3388 7994
      3389 7988
TIME...MOT...LOC 2338Z 263DEG 28KT 3421 8011 3392 8010 3357 8064 

$$

SCC017-027-061-085-280000-
/O.CON.KCAE.SV.W.0088.000000T0000Z-150628T0000Z/
LEE SC-CALHOUN SC-CLARENDON SC-SUMTER SC-
745 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LEE...SOUTHEASTERN CALHOUN...CLARENDON AND CENTRAL
SUMTER COUNTIES...

AT 738 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LAMAR
TO 11 MILES SOUTH OF CARTERSVILLE TO NEAR ELLOREE...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...MANNING...SUMMERTON... 
TURBEVILLE...MAYESVILLE...PINEWOOD...LYNCHBURG...PAXVILLE...OSWEGO...AND 
PRIVATEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
      3355 8053 3356 8054 3356 8070 3423 8011
      3415 8015 3409 8008 3408 8003 3403 7997
      3400 7990 3398 7990 3395 7998 3388 7994
      3389 7988
TIME...MOT...LOC 2338Z 263DEG 28KT 3421 8011 3392 8010 3357 8064 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:24 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 27, 5:24 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EDT SAT JUN 27 2015

.SYNOPSIS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TONIGHT ASSOCIATED
WITH A COLD FRONT MOVING INTO THE AREA. DRIER CONDITIONS WILL
OCCUR BEHIND THE FRONT SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SHEAR AND
INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA
INDICATES STORM ORGANIZATION. THE MODELS DISPLAY A 30-KNOT H85 JET
IN THE AREA WITH THE JET STRONGEST IN THE SOUTH PART OF THE
FORECAST AREA. DAMAGING WIND AND VERY HEAVY DOWNPOURS MAY BE
ASSOCIATED WITH ANY THUNDERSTORMS. PRECIPITABLE WATER AROUND 2
INCHES AND POSSIBLE STORM TRAINING INDICATES AN EXCESSIVE RAIN
THREAT.

THE COLD FRONT WILL MOVE THROUGH MOST OF THE REGION LATE TONIGHT.
THE FRONT MAY STALL IN THE SOUTHEAST SECTION. THE THUNDERSTORM
CHANCE SHOULD DIMINISH LATE TONIGHT BECAUSE OF PREVIOUS CONVECTION
AND NOCTURNAL COOLING. LEANED TOWARD THE WARMER GUIDANCE TEMPERATURES
TONIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED WITH THE
FRONT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE UPPER-LEVEL TROUGH WILL BE OVER THE AREA SUNDAY. THE SURFACE
FRONT MAY LINGER IN THE SOUTHEAST MIDLANDS. MODEL SOUNDINGS
SUGGEST DRYING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAP...A
FEW SHOWERS MAY DEVELOP IN THE EASTERN MIDLANDS BY AFTERNOON...BUT
ONLY WIDELY SCATTERED. TEMPERATURES SHOULD BE SLIGHTLY
COOLER...UPPER 80S NORTH TO AROUND 90 EAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT DE-AMPLIFYING THE UPPER
TROUGH AND SHIFTING IT SLIGHTLY EAST BY MIDWEEK. INCREASING
MOISTURE AND INSTABILITY TUESDAY THROUGH FRIDAY WILL INCREASE THE
CHANCE FOR AFTERNOON AND EVENING CONVECTION. HIGHS WILL BE NEAR
NORMAL THROUGH THE PERIOD...AROUND 90 MONDAY AND IN THE 90 TO 95
RANGE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS WILL BE IN THE UPPER
60S MONDAY NIGHT...MODERATING INTO THE MID 70S BY FRIDAY. RAIN
CHANCES WILL BE 10 TO 15 PERCENT ON MONDAY...AROUND 20 PERCENT ON
TUESDAY...THEN IN THE 25 TO 35 PERCENT RANGE WEDNESDAY THROUGH
FRIDAY.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
EXPECT VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL
BE RESTRICTIONS IN SHOWERS AND THUNDERSTORMS AT TIMES.

CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE TAF PERIOD. THE
HIGH-RESOLUTION MODELS AND RADAR TRENDS SUPPORT THE GREATER
THUNDERSTORM COVERAGE DURING THE EVENING.

SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE
AREA INDICATES STORM ORGANIZATION. STRONG WIND AND VERY HEAVY
DOWNPOURS MAY BE ASSOCIATED WITH ANY THUNDERSTORMS.

THE NAM BUFKIT MOMENTUM-TRANSFER TOOL AND OBSERVATION TRENDS SUPPORT
GENERAL WIND GUSTS AROUND 20 KNOTS INTO THE EVENING.

OTHER THAN IN SHOWERS...INSTABILITY AND MIXING SHOULD LIMIT THE
FOG THREAT.

EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY MAY BRING IFR OR MVFR CONDITIONS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

99
Hazardous weather outlook, Jun 27, 12:46 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1246 PM EDT SAT JUN 27 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
281700-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1246 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE.
THE MAIN THREAT WILL BE DAMAGING WIND...BUT LARGE HAIL AND
EXCESSIVE RAIN WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.

In the hours before

Local storm report, Jun 27, 6:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
621 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 S IRMO                34.09N 81.19W
06/27/2015                   LEXINGTON          SC   NWS EMPLOYEE

            TREE DOWN ON IRMO DR JUST NORTH OF LAKE
            MURRAY BLVD. PEA SIZED HAIL AS WELL.

&&

DCM
Local storm report, Jun 27, 6:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     1 W SOUTH CONGAREE      33.91N 81.15W
06/27/2015                   LEXINGTON          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN NEAR
            RAMBLIN RD AND ELNORA DR

&&

JL
Local storm report, Jun 27, 6:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
629 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 SE MARTINEZ           33.50N 82.06W
06/27/2015                   RICHMOND           GA   911 CALL CENTER

            TREE DOWN NEAR I-20 AND WARREN BRIDGE RD
            OVERPASS. TIME ESTIMATED.

&&

DCM
Local storm report, Jun 27, 6:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
630 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     FORT GORDON             33.42N 82.14W
06/27/2015                   RICHMOND           GA   911 CALL CENTER

            TRAFFIC LIGHTS AND LINES DOWN VICINITY GATE
            #2. TIME ESTIMATED BY RADAR.

&&

DA
Local storm report, Jun 27, 6:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
634 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     10 SE JACKSON           33.25N 81.65W
06/27/2015  M60 MPH          BARNWELL           SC   OTHER FEDERAL

            SAVANNAH RIVER SITE WIND TOWER AT N AREA
            MEASURED A PEAK WIND GUST OF 60 MPH IN THE
            15 MINUTE PERIOD ENDING AT 615 PM. TOWER IS
            200 FEET OFF THE GROUND.

&&

DCM
Local storm report, Jun 27, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     2 W LEXINGTON           33.99N 81.27W
06/27/2015                   LEXINGTON          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN US 378 AT
            WOODVINE DR

&&

JL

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:00 PM EDTSpecial Weather StatementCAELancaster45 min
Jun 27, 1:04 PM EDTSpecial Weather StatementCAELexington56 min
Jun 27, 2:20 PM EDTSpecial Weather StatementCAEClarendon, Lee, Sumter55 min
Jun 27, 4:52 PM EDTSpecial Weather StatementCAEEdgefield, Saluda38 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell58 min
Jun 27, 5:30 PM EDTSpecial Weather StatementCAELexington60 min
Jun 27, 5:42 PM EDTSevere Thunderstorm WarningCAEAiken, Calhoun, Lexington, Orangeburg, Richland33 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningCAEAiken, Calhoun, Kershaw, Lee, Lexington, Orangeburg and 2 more61 min
Jun 27, 7:56 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg, Sumter51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.